MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX VASCULAR AND BILIARY STENT
Catalog Number ZBM07060
Medical Device Problem Codes Positioning Failure (1158); Sticking (1597); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient or further procedural details.
 
Event or Problem Description
It was reported that the stent got stuck in the sheath when being partially deployed and could not be deployed any further.Then the delivery system was disassembled in order to deploy the stent manually; however, without success.The stent which was still located inside the sheath partially could be removed without issue.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential factors that could have led or contributed to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be caused by the detachment of a deployment mechanism component caused by rough handling of the device during shipment, storage or preparation.Also a difficult vessel anatomy or insufficient flushing of the device may contribute to the reported event.In this case, no information regarding the vessel anatomy or the procedure was provided.The reported application represents an off-label use of the device and may be another contributing factor to the reported event.On the basis of the information available and as no sample was returned, a definite root cause for the reported event could not be determined.The ifu states: "visually inspect the bard e-luminexx vascular stent to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." and "should unusual resistance be felt at any time during the procedure, the entire system should be removed as a single unit." the stent placement in the venous system represents an off-label use of the device; the ifu states that the device is intended for use in the treatment of iliac occlusive diseases or for the treatment of biliary strictures.

Brand Name
E-LUMINEXX VASCULAR AND BILIARY STENT
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5367137
Report Number9681442-2016-00015
Device Sequence Number16337590
Product Code NIO
UDI-Device Identifier04049519009322
UDI-Public(01)04049519009322(17)180227(10)ANZB3769
Combination Product (Y/N)N
PMA/510(K) Number
P080007/S020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Report Date (Section B) 11/10/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2018
Device Catalogue NumberZBM07060
Device Lot NumberANZB3769
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1